Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Corpus Christi, TX

September 19, 2011Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 19, 2011, 5:44 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2011, 5:44 PM CDT (22:44 UTC)
Expired
Sep 19, 2011, 6:30 PM CDT
In force
46 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 5:49 PM CDTTSTM WND DMG5 Wnw Robstown, TXPOWERPOLE SNAPPED BETWEEN BANQUETE AND ROBSTOWN JUST OF HIGHWAY 44. WOOD FENCES AND METAL SHED ALSO DAMAGED IN THE AREA.
Sep 19, 5:49 PM CDTTSTM WND DMG8 Wnw Robstown, TXLIVE POWERLINES DOWN IN BANQUETE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1680 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WUUS54 KCRP 192244
SVRCRP
TXC355-409-192330-
/O.NEW.KCRP.SV.W.0045.110919T2244Z-110919T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 PM CDT MON SEP 19 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS
  SOUTH CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BANQUETE...OR 7 MILES WEST OF ROBSTOWN...AND MOVING SOUTH AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  DRISCOLL...
  BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2760 9788 2762 9789 2785 9793 2790 9764
      2757 9752 2756 9756 2756 9784
TIME...MOT...LOC 2244Z 348DEG 13KT 2778 9777

$$

GASS
2 follow-up statements
202 
WWUS54 KCRP 192251
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 PM CDT MON SEP 19 2011

TXC409-192301-
/O.CAN.KCRP.SV.W.0045.000000T0000Z-110919T2330Z/
SAN PATRICIO-
551 PM CDT MON SEP 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN PATRICIO
COUNTY IS CANCELLED...

LAT...LON 2757 9784 2760 9787 2762 9789 2783 9790
      2786 9766 2757 9752 2756 9756 2756 9760
TIME...MOT...LOC 2251Z 348DEG 13KT 2776 9776

$$

TXC355-192330-
/O.CON.KCRP.SV.W.0045.000000T0000Z-110919T2330Z/
NUECES-
551 PM CDT MON SEP 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN NUECES COUNTY...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR BANQUETE...OR 6 MILES NORTH OF DRISCOLL...MOVING SOUTH
AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DRISCOLL...
  PETRONILA...
  BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2757 9784 2760 9787 2762 9789 2783 9790
      2786 9766 2757 9752 2756 9756 2756 9760
TIME...MOT...LOC 2251Z 348DEG 13KT 2776 9776

$$

RG
887 
WWUS54 KCRP 192315
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 PM CDT MON SEP 19 2011

TXC355-192330-
/O.CON.KCRP.SV.W.0045.000000T0000Z-110919T2330Z/
NUECES-
615 PM CDT MON SEP 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL NUECES COUNTY...

AT 609 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING QUARTER SIZE HAIL.  
THIS STORM WAS LOCATED NEAR DRISCOLL...MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETRONILA...
  BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 2757 9784 2762 9789 2772 9789 2775 9761
      2757 9752 2756 9756 2756 9760
TIME...MOT...LOC 2314Z 348DEG 13KT 2768 9774

$$

RG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:00 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 19, 3:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT MON SEP 19 2011

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...WATER VAPOR IMAGERY/
STREAMLINE DATA/MODEL INITIALIZATIONS CLEARLY DEPICT SUBSIDENCE/
MID LEVEL DRYING OVER THE REGION FROM THE NORTHWEST BEHIND A
QUASI- STATIONARY UPPER TROUGH WITH AXIS NEAR THE TEXAS COAST.
CONCUR WITH THE NAM/GFS THAT SUBSIDENCE/MID LEVEL DRYING WILL
CONTINUE THROUGH TUESDAY. IN RESPONSE TO THE FOREGOING UPPER
TROUGH...A WEAK FRONTAL BOUNDARY...CURRENTLY JUST NORTH OF THE CWA
BASED ON MSAS THETA-E...IS PROGD TO MOVE SLOWLY SOUTHWARD ACRS THE
REGION TONIGHT/TUESDAY. ANTICIPATE ISOLD CONVECTION TO CONTINUE
OVER THE ERN CWA LATE THIS AFTN/EARLY EVENING. EXPECT DRYING/
SUBSIDENCE TO PRECLUDE CONVECTION TNGT/TUESDAY OVER LAND. MSTR
CONVERGENCE ASSOCIATED WITH THE FOREGOING FRONT/LESS SUBSIDENCE
MAY RESULT IN ISOLD CONVECTION OVER THE WATERS TNGT. WIND/SEAS
OVER THE WATERS TO REMAIN WELL BELOW SCA.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...EXTENDED FORECAST IS NOT
GETTING ANYMORE CLEAR THAN IT HAS BEEN THE PAST FEW DAYS. MODELS ARE
NOW RATHER DRY WEDNESDAY AND MUCH OF THURSDAY WITH PW VALUES WELL
BELOW 1.5 INCHES. WITH THE FRONT PUSHING IN LATE THURSDAY NIGHT PWS
INCREASE JUST A BIT. HAVE TAKEN PRECIP WORDING OUT FROM WEDNESDAY
MORNING THROUGH THURSDAY MORNING. WE MAY BE ABLE TO DEVELOP A FEW
STORMS ALONG THE FRONT...BUT NOT LIKING MORE THAN A 20 POP AT THIS
POINT. FRONT TIMING/STRENGTH ARE STILL VERY UNCLEAR. UPPER LEVEL
PATTERN IS ACTUALLY RATHER SIMILAR BETWEEN MODELS...WITH THE UPPER
LOW DEVELOPING IN THE GREAT LAKES REGION. ECMWF AND CANADIAN VERY
WEAKLY BRINGING THE LATE WEEK FRONT INTO THE AREA. 12Z GFS STILL
PUSHES THE FRONT THROUGH THURSDAY NIGHT...BUT KEEPS NORTHERLY FLOW
FOR A MUCH SHORTER PERIOD THAN EARLIER RUNS. HAVE STARTED TO LEAN
THE FORECAST THAT WAY AS WELL...AS THIS IS LEANING MORE TOWARD THE
ECMWF AND CANADIAN SOLUTIONS. STILL EXPECT WE WILL SEE SOMEWHAT
COOLER TEMPERATURES IN THE EXTENDED PERIOD WITH HIGHS GENERALLY IN
THE LOW AND MID 90S...WITH SOME UPPER 80S NORTHEAST. BY LATE IN
THE WEEKEND MODELS DIVERGE SIGNIFICANTLY ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  92  69  92  72  /  10  10  10  10  10
VICTORIA          66  92  67  94  68  /  10  10  10  10  10
LAREDO            75  98  69  97  74  /  10  10  10  10  10
ALICE             70  94  68  95  70  /  10  10  10  10  10
ROCKPORT          73  89  72  89  76  /  10  10  10  10  10
COTULLA           68  94  68  96  70  /  10  10  10  10  10
KINGSVILLE        71  93  68  94  69  /  10  10  10  10  10
NAVY CORPUS       75  88  72  90  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
PZ/83...LONG TERM
Hazardous weather outlook, Sep 19, 5:06 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT MON SEP 19 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-192200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT MON SEP 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
SOUTH TEXAS AND THE COASTAL WATERS THROUGH EARLY THIS EVENING. THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
GUSTY WINDS ALONG WITH FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TMT/TE

In the hours before

Special weather statement, Sep 19, 2:43 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT MON SEP 19 2011

TXZ233-192015-
GOLIAD-
243 PM CDT MON SEP 19 2011

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF CHARCO...OR 9 MILES NORTHWEST OF
GOLIAD...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTHEAST OF CHARCO BY 305 PM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

87
Local storm report, Sep 19, 2:45 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT MON SEP 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     DOWNBURST        3 NE BEN BOLT           27.65N 98.05W
09/17/2011                   JIM WELLS          TX   NWS STORM SURVEY

            A NWS SURVEY CONCLUDED A MICROBURST OCCURRED 3 MILES
            NORTHEAST OF BEN BOLT AT 262 COUNTY ROAD 484. MAXIMUM
            WINDS WERE ESTIMATED AT 70 MPH. A LARGE 40 X 80 FT ROOF
            COVERING WAS BLOWN OFF A MOBILE HOME WITH THE DEBRIS
            DISTRIBUTED DOWNWIND IN A DIVERGENT PATTERN ABOUT 100
            YARDS. THE DEBRIS SEVERED A POWER POLE...PENETRATED THE
            ROOF OF A NEIGHBORING HOME AND SPLIT A LARGE TREE.

&&

GWILK
Special weather statement, Sep 19, 4:25 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT MON SEP 19 2011

TXZ232-244-246-192215-
BEE-REFUGIO-SAN PATRICIO-
425 PM CDT MON SEP 19 2011

...A CLUSTER OF STRONG THUNDERSTORMS WAS AFFECTING BEE...REFUGIO AND
SAN PATRICIO COUNTIES...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF BEEVILLE...OR 10 MILES NORTHEAST
OF SKIDMORE...MOVING SOUTH AT 10 MPH.

PEOPLE IN NORTHERN SAN PATRICIO...SOUTHERN BEE AND SOUTHWESTERN
REFUGIO COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

GRANTHAM
Special weather statement, Sep 19, 5:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 PM CDT MON SEP 19 2011

TXZ243-244-192315-
NUECES-SAN PATRICIO-
515 PM CDT MON SEP 19 2011

...STRONG THUNDERSTORMS WERE AFFECTING NUECES AND SAN PATRICIO
COUNTIES...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAFT TO BLUNTZER...
OR ALONG A LINE EXTENDING FROM TAFT TO 8 MILES NORTHWEST OF
ROBSTOWN...MOVING SOUTHEAST AT 20 MPH.

PEOPLE IN CENTRAL NUECES AND SAN PATRICIO COUNTIES...INCLUDING THE
CITIES OF ODEM...SINTON...EDROY...TAFT...CALALLEN...ANNAVILLE...
ROBSTOWN...GREGORY...CLARKWOOD AND PORTLAND...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THE STRONGEST WINDS MAY OCCUR ALONG A GUST FRONT WELL OUT AHEAD OF
THE STORMS...AND 10 TO 15 MINUTES BEFORE ANY RAIN OCCURS.

GRANTHAM
Special weather statement, Sep 19, 5:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 PM CDT MON SEP 19 2011

TXZ243-244-192345-
NUECES-SAN PATRICIO-
539 PM CDT MON SEP 19 2011

...STRONG THUNDERSTORMS WERE AFFECTING NUECES AND SAN PATRICIO
COUNTIES...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAFT TO BANQUETE...
OR ALONG A LINE EXTENDING FROM TAFT TO 8 MILES WEST OF ROBSTOWN...
MOVING SOUTH AT 20 MPH.

PEOPLE IN NUECES AND SOUTHERN SAN PATRICIO COUNTIES...INCLUDING THE
CITIES OF ODEM...TAFT...BANQUETE...CALALLEN...ANNAVILLE...ROBSTOWN...
CLARKWOOD...CORPUS CHRISTI NORTH BEACH...CORPUS CHRISTI INTERNATIONAL
AIRPORT AND DRISCOLL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THE STRONGEST WINDS MAY OCCUR ALONG A GUST FRONT WELL OUT AHEAD OF
THE STORMS...AND 10 TO 15 MINUTES BEFORE ANY RAIN OCCURS.

RG

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.